Q. Which acne cream is causing dry, flaky skin around eyes and burns on cheek?

Answered by
Dr. Shanza Ikram
and medically reviewed by iCliniq medical review team.
Published on Apr 29, 2018 and last reviewed on: Oct 09, 2018

Hi doctor,

Recently I have been prescribed Tretinoin 0.25 cream and Benzaclin gel for my mild acne but ever since I started I have been getting dry and flaky skin around my eyes and mouth and burns on my cheek. Which cream is causing this? And how do I continue using them, if so?

Dr. Shanza Ikram

Dermatology
#

Hi,

Welcome to icliniq.com.

I have gone through your case. Actually, it is a very common side effect of Tretinoin cream and sometimes Bezclin (Clindamycin and Benzoyl peroxide) also cause it.

My opinion is to stop both medicines for a week. If you have severe burning use Hydrocortisone cream only on burning areas for seven days only and then stop it. Also, use Vaseline lotion. First, apply on your hand and then tap your face with very little lotion in order to make your skin soft. If you apply more lotion then it will make your skin oily. After one week when your redness settles down then start with Bezclin gel only and apply only on lesions.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


Acne vulgaris, a Social Problem.

Article Overview: This article discusses the social problems encountered by teens as well as adults due to acne. Read Article


Dr. Kakkar
Dermatologist

Acne is the most common skin problem encountered in the teenagers and also in adults. Acne is not a disease by itself, but being chronic in nature, it can have a significant impact in shaping the overall personality of a person. People with acne are often found to have low self-esteem which restrict...  Read Article

How can I cure dry skin around my lips that is peeling off?

Query: Hello doctor, My skin around the lip is always dry and peeling off. I tried applying all natural moisturizers like ghee, olive oil, etc. My doctor has asked me to take Neurobion for vitamin deficiency. Still, no improvement related to dryness. Kindly suggest a remedy for this.  Read Full >>


Dr. Kakkar
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. I suggest you apply Flutivate (Fluticasone propionate) cream, twice daily for a week. Thereafter, I suggest you apply NMF-e lip balm, 2 to 3 times in a day. For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatolo...  Read Full

I developed itchy and dry skin after dyeing hair in salon. Can you have a look?

Query: Hello doctor, I have a question about my skin condition. I have developed a really itchy and dry skin after I dyed my hair. Here are the symptoms. I do not know what the condition is as my appointment is months away. Can I attach pictures?  Read Full >>


Dr. Suvash Sahu
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have seen your query and examined your given picture (attachment removed to protect patient identity). It seems you have developed allergic contact dermatitis to hair dye. Though you may not have had this on your previous exposure, now onwards you may have a severe re...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.